It's 11 p.m. I should be asleep. Another night of racing, wild thoughts, keeping me from the sleep that I desperately hope will help my emotional state.
I am currently experiencing what I believe to be Lupron-induced depression. Powerful stuff, that Lupron. So good at what it's supposed to do, but with such nasty side effects. I've only been on it for a month and a half. I don't think I've been the same person on it that I was before. In addition to being a walking hot flash, I'm snarky, bitter, and emotional. Far more antisocial than normal. And now I'm depressed - not just sad, I think I'm actually clinically depressed. There's a crushing weight settling on my shoulders. My jaw hurts from trying not to cry.
And now I'm self-medicating. Taking percoset to help me sleep, two nights in a row. Note to self - toss the narcotics. You're not in pain. Cramps don't count. Don't make this a habit - it just spells disaster down the road.
It's not like I don't have stuff to be depressed about. Work is way more stressful than it used to be, and I haven't felt like I could take time away because of all the deadlines. I just had surgery. I can't get pregnant. My husband is about to watch yet another job end. He hasn't had a permanent job in almost five years.
No, I have stuff I can be depressed about, I'm just losing sight of all the good stuff lately. My balance is out of whack. I spent some quality time with a one-year-old today. That was amazing. I don't get to see him much, so it's good to see how he changes, though it just makes my heart ache that much more for the kids I haven't had yet.
I called the advice nurse today. She said yes, it could very well be caused by the Lupron, but that I needed to see my primary doctor about it. So I called my doctor's office. She can see me...next Wednesday. A whole week away. Tonight, that feels like forever.
I work for a mental health agency. I hear lots of stuff about access, about getting people in to see someone as quickly as possible. And now I know what they mean, and how the clients feel. Nobody who feels like this should have to wait a week to talk to someone. Someone should just be available. Maybe this experience will help me do my job better. Who knows.
My plan is to call the advice nurse again tomorrow. Ask if there's something that will counteract the Lupron, now that I don't need it anymore. Maybe some estrogen cream or something? I have at least two more weeks till the last shot wears off, maybe longer. Probably longer, who am I kidding?
My biggest fear is that they'll want to put me on more medication. Crap, I'm already taking five pills a day plus my vitamins. And soon hopefully I'll be taking clomid, even more pills. Then again, if I'm going to feel like this, maybe I shouldn't be trying to have kids. Who knows what kind of edge that might push me over. Maybe I should just be crawling in a hole until that tomorrow when the sun finally comes out, just like in the song.
Ugh. I hate feeling like this. I joked to a friend that my sunny disposition was contained in that stupid polyp that they just took out. Except now I'm wondering if that really was the case...
Ah, well, enough whining for one night. Bed calls, hopefully I'll get some sleep. On a happy note, at least I don't have to get up and go to work tomorrow!